• does anyone have experience with Arimidex and its side effects? have any of you changed fromArimidex to Tamoxefen and if

    Asked by Hamsagal on Saturday, January 14, 2012

    does anyone have experience with Arimidex and its side effects? have any of you changed fromArimidex to Tamoxefen and if

    I'm assuming this question would apply to post-menopausal women only, as Arimidex is generaly contraindicated in pre-menopausal women...

    4 Answers from the Community

    4 answers
    • Keephopealive's Avatar

      My chemo wasn't working and they took me off and I am on arimidrex and a healthy diet...very little sugar, not meat (my choice) lots of fruits/veggies and vitamins..seeing if it reduces the tumors...so far not much in way of side effects. Been on it about a month.

      My friend took it and she said it made her joints ache terribly. she is on tamoxefen now...

      Keep me post on what happens to you with it...

      almost 5 years ago
    • charku47's Avatar

      I was on Arimidex first and had terrible joint pain where I could hardly walk by the end of the day. Then I went on Aromasin which was not as bad but still terrible joint pain. I am now on Femara which is not as bad but still have pain as a side effect. I have osteoarthritis so it's possible this is why my pain is worse, not sure. Many people have no side effects from these medications at all, everyone is different and some people just feel a little stiff. All you can do is try it and see how it works for you.

      almost 5 years ago
    • jasperjoan's Avatar

      I took arimidex first; then aromasin. Both caused me to have confusion (chemo brain). The worst thing I did was throw away my beautiful diamond stud earrings that my husband had given me....he has very lovingly forgiven me.
      My oncologist at fist said that this wasn't a side effect of the pills; but later admitted that "some" people have this confusion.
      My husband had me tested for Alzheimer's and I scored 30/30, so it is not the disease.
      I am doing better as it has been about 2 years since I cold turkey stopped the chemo pills on my own. I do have joint pain and have thought that was due to arthritis in my joints. Prehaps it was/is from the chemo pills.
      Talk with your medical team. Consider what you need for your own mental; physical; and emotional comfort.
      My husband and my breast surgeon totally supported me in my decision to stop the med. both say I am much better now. My surgeon said that I had to decide about my quality of life; if I thought the med was impairing that, then I had, had 2 1/2 yrs. of it and therefore had some protection.
      My cancer was .9 cm; not in the margins or lymph nodes of my breast. I have no family history of cancer (we have Alzheimer's and dementia; which is what I fear most).
      Joan Adams

      almost 5 years ago
    • JenS's Avatar

      Arimidex (Anastrozole) gave me joint pain that seemed to worsen as the months passed. Then I started to get "emotional lability" -- in other words extreme moodiness and irritability.

      That was too much for me. After 2 1/4 years on it, I am trying a 3 month period without taking any "hormone therapy" aromatase inhibitors.

      I've seen an immediate improvement in the moodiness (hooray!).
      The joint pain continues but seems to be changing, it's hard to tell at this point.

      over 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more invasive (infiltrating) ductal carcinoma questions.  Also, don't forget to check out our Invasive (Infiltrating) Ductal Carcinoma page.